Having cramping in fingers and calves. Do I need a potassium supplement? No other adverse sx's. Should I be concerned?
Taking diclofenac EC 75 mg 2x day -- one month for strained groin muscle?
Question posted by 1jashep on 20 Sep 2012
Last updated on 22 September 2012
My direct answer to your question is to not take any medication at all for your problem! A strained groin muscle will heal itself with the proper treatment without medication. Physical therapy is the answer and also water therapy is a good comfort. Icing it and lying down helps. Comfort is all you get from that medication as it helps the pain but then you have to deal with side affects. Deal with the pain without the meds and you won't have all these side affects. Learn to relax on the couch, read, watch TV and anything where you are not putting a strain on that groin problem. Relax, relax, relax and enjoy the time for healing rather than taking pain medications. The body will heal itself. I had a terribly strained groin muscle and it takes a long time, like months, to get better but know that and in my opinion, do not take any meds for it... a tylenol or aleve is okay but not what you state above (diclofenac, etc).
Just another problem to deal with. Pain for a while is a part of our lives. Please learn to deal with it in a positive manner.
Yes, you should B concerned--You do need to talk to your doctor, as some meds do permanent damage to the muscles and/or the nerves. Today there are many meds that cause leg cramps. R U taking a cholesterol medication? Some people, especially people with thyroid problems develop these symptoms of leg and hand cramps-and worse from statin, which is the main ingredient in cholesterol meds. I asked my doctor about taking potassium for my leg and foot cramps, but he had the results from previous lab work. I was in the proper range for potassium, but at the high end of it. Basically, I would have killed myself, and they say it is a painful way to go. You need to go over your meds with your doctor-also most pharmacists really know their meds. Good luck in finding the cause of this very quickly--
The diclofenac isn't the culprit. And no you should not take a potassium supplement. You should see your doctor. Potassium is one supplement I wouldn't play with without a docs order. Our bodies are very dependent on a balance of potassium.
- Diclofenac uses and safety info
- Diclofenac information for Healthcare Professionals (includes dosage details)
- Side effects of Diclofenac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.